Texas, 2013

Hail in Texas, May 26, 2013

May 26, 2013 · NWS AMA · 2 events in 1 county or zone

During the afternoon hours of the 26th, a dryline had progressed into the central Texas Panhandle. The surface convergence along this dryline allowed an isolated thunderstorm to initiate despite marginal low level capping over eastern Armstrong and Carson Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

During the afternoon hours of the 26th, a dryline had progressed into the central Texas Panhandle. The surface convergence along this dryline allowed an isolated thunderstorm to initiate despite marginal low level capping over eastern Armstrong and Carson Counties. The thunderstorm began moving to the east northeast along the county lines having sufficiently intensified to allow access to moderate elevated instability in place over the Texas Panhandle. A storm chaser observed sub-severe hail north of Howardwick (Donley County). As the thunderstorm continued to move across the county it began to encounter a stronger lower level capping inversion. This stronger inversion weakened the updraft and the thunderstorm started to decay. At this point the largest hail produced from this storm was reported southeast of Lake McClellan (Gray County) by a group traveling along Interstate 40. By 9 PM CST, the remnants of this thunderstorm were no longer visible on radar.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 26, 7:56 PM CST, 3 minutes earlier.

Area forecast discussion, May 26, 7:56 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
856 PM CDT SUN MAY 26 2013

.UPDATE...
HAVE UPDATED GRAPHICAL FORECASTS...REDUCING COVERAGE/POPS FOR EVENING
THUNDERSTORMS. HAVE CONFINED SCATTERED THUNDERSTORMS TO SOUTHEAST
TEXAS PANHANDLE...AND HAVE TRIMMED ISOLATED TO A SMALLER PORTION OF
EASTERN PARTS OF FORECAST AREA.

WILL ALLOW RED FLAG WARNING TO EXPIRE AT 9 PM.

UPDATED TEXT PRODUCTS WILL BE ISSUED SHORTLY.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 700 PM CDT SUN MAY 26 2013/

UPDATE...
HAVE UPDATED GRAPHICAL FORECASTS...CALLING FOR SCATTERED TO ISOLATED
SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS PANHANDLE THROUGH
THE EVENING.  EXPECT CONVECTION TO BE MAINLY CONTAINED SOUTHEAST
TEXAS PANHANDLE...WHERE NEWLY DEVELOPED CELLS WILL BE
PROPAGATING...DUE TO SUPPORT OF WEAK SHORTWAVE TROF.  UPDATED TEXT
PRODUCTS WILL BE ISSUED SHORTLY.

COCKRELL

PREV DISCUSSION... /ISSUED 626 PM CDT SUN MAY 26 2013/

AVIATION...
00Z TAF CYCLE
A DRYLINE JUST EAST OF THE GUYMON AND AMARILLO TAF SITES ALONG WITH
AN UPPER TROUGH MOVING ACROSS THE PANHANDLES EARLY TONIGHT WILL
PRODUCE ISOLATED TO SCATTERED CONVECTION. THIS CONVECTION IS EXPECTED
TO REMAIN EAST OF THE THREE TAF SITES. VFR CONDITIONS ALONG WITH
SOUTHWESTERLY WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS AFTER 15Z
MONDAY...AND 10 TO 20 KNOTS BEFORE 15Z MONDAY WILL PREVAIL.

SCHNEIDER

PREV DISCUSSION... /ISSUED 405 PM CDT SUN MAY 26 2013/

DISCUSSION...
THERE REMAINS A LARGE AMOUNT OF POTENTIAL FOR WEATHER ACROSS THE
PANHANDLES FOR THE NEXT SEVERAL DAYS BUT THE QUESTION WILL BE CAN WE
TURN THAT POTENTIAL INTO REALITY.

ACROSS THE NORTHWEST TEXAS AND WESTERN OKLAHOMA PANHANDLE REMAIN A
PRIME AREA FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP THIS
AFTERNOON AS THE DRYLINE SNEAKS INTO THE PANHANDLES. AS A RESULT
WILL LEAVE THE RED FLAG IN PLACE AND UNMODIFIED. FOR THE EASTERN
PANHANDLES THERE REMAINS A STRONG TO SEVERE STORM POTENTIAL THIS
AFTERNOON INTO THE OVERNIGHT HOURS. TTU WRF AND RUC HRRR SOLUTIONS
SHOW ISOLATED CONVECTION INITIATING ALONG AND EAST OF A VEGA TO
GUYMON LINE. RUC BUFR SOUNDINGS SHOW A WEAK CAP INHIBITING
INITIATION OF THESE STORMS UNTIL 6-7PM THIS EVENING. SHOULD THESE
STORMS FORM THEY WOULD BE ABLE TO TAP INTO ELEVATED INSTABILITY IN
THE RANGE OF 1000-1500 J/KG. DEEP LAYER SHEAR IN THE AREA OF LIKELY
INITIATION IS 25 TO 35 KT WITH A SLIGHT VEERING PATTERN. GIVEN
THE DEEP DRY LAYER BENEATH THE EXPECTED STORM BASES DAMAGING WINDS
OF 65 TO 70 MPH WOULD BE THE PRIMARY HAZARD BUT A HAIL THREAT CAN
NOT BE RULED OUT. ALL OF THIS IS ASSUMING THE WEAK CAP CAN BE
OVERCOME TO ALLOW STORMS TO DEVELOP. ANY STORMS THAT MAY DEVELOP
SHOULD DIMINISH BY 2 AM MONDAY MORNING.

DURING THE DAY MONDAY...THE DRYLINE WILL RACE ACROSS THE PANHANDLES
AND INTO WESTERN OKLAHOMA. THIS WILL PLACE THE VAST MAJORITY OF THE
PANHANDLES UNDER EXTREMELY DRY CONDITIONS WHICH COULD LEAD TO THE
RAPID SPREAD OF FIRE. WITH THAT BEING SAID RECENT RAINS PLUS ANY
ADDITIONAL RAIN WE GET TONIGHT WILL HELP TO MITIGATE SOME OF THIS
POTENTIAL. HAVE DECIDED TO NOT CARRY HEADLINES FOR MONDAY DUE TO THE
UNCERTAINTY OF PRECIP AMOUNTS AND COVERAGE FROM ANY STORMS
TONIGHT...BUT IF NO PRECIPITATION OCCURS A RED FLAG WARNING MAY BE
NEEDED FOR THE SIZABLE CHUNK OF THE AREA.

MODELS HAVE COME INTO A DECENT AGREEMENT FOR THE MID WEEK SYSTEM
WITH THE ECMWF LAGGING BEHIND THE OTHER MODELS SLIGHTLY. ALSO OF
NOTE HAS BEEN A SLIGHT INCREASE IN SPEED OF THE SYSTEM PLACING
BETTER PRECIP CHANCES ON TUESDAY AND CAUSING PRECIP CHANCES TO OCCUR
EARLIER IN THE DAY ON WEDNESDAY.

TUESDAY WILL BE A MIX OF FIRE WEATHER CONCERNS ACROSS THE WEST AND
ISOLATED SEVERE WEATHER CONCERNS ACROSS THE SOUTHEAST. THE POSITION
OF THE DRYLINE WILL BE THE MAJOR DETERMINING FACTOR AS TO WHO GETS
WHAT. FOR NOW HAVE GONE WITH A SPLIT OF THE GFS AND NAM ON DRYLINE
PLACEMENT WHICH ENDS UP BEING ROUGHLY ALONG A GUYMON TO CLAUDE LINE.
LOCATIONS WEST OF THIS LINE WILL HAVE A BETTER CHANCE FOR SEEING
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS...AND LOCATION
EAST OF THIS LINE WILL HAVE THE BETTER CHANCE OF SEEING
PRECIPITATION. LOOKING AT THE SYNOPTIC SCALE...A SHORTWAVE IS PROGGED TO
ROTATE AROUND THE BASE OF THE MAIN UPPER LEVEL TROUGH. THIS SYNOPTIC
LIFT COUPLED WITH CONVERGENCE ALONG THE DRYLINE COULD BE ENOUGH TO
INITIATE STORMS DURING THE AFTERNOON HOURS OF TUESDAY. DEEP LAYER
SHEAR FOR THIS TIME RANGES FROM 20 TO 35 KT AND INSTABILITY VALUES
RANGE FROM 1500 TO 2500 J/KG. STRONG TO SEVERE STORMS CAN NOT BE
RULED OUT AT THIS TIME WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREATS.

WEDNESDAY THE MAIN UPPER LEVEL TROUGH LOOKS TO TAKE A NEUTRAL TO
SLIGHTLY NEGATIVE TILT AS IT APPROACHES THE PANHANDLES. INSTABILITY
VALUES LOOK TO HAVE LOWERED SLIGHT WHICH COULD ALSO MEAN THAT THE
SEVERE THREAT MAY ALSO HAVE DIMINISHED SLIGHTLY. WITH THAT BEING
SAID CAPE VALUES OF 1000 TO 2000 J/KG AND DEEP LAYER SHEAR OF 35 TO
45 KT WILL KEEP AT LEAST THE CHANCE FOR STRONG STORMS AND A POSSIBLE
ISOLATED SEVERE STORM POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY HAZARD.

THURSDAY THE UPPER FLOW BECOMES MORE ZONAL TO KEEP THAT AREA DRY AND
A WEAK COLD FRONT WILL DROP INTO THE PANHANDLES FRIDAY. CONDITIONS
LOOK TO REMAIN DRY GOING INTO THE WEEKEND.

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE STILL EXPECTED TO DEVELOP
ACROSS THE NORTHWESTERN TEXAS PANHANDLE AND WESTERN OKLAHOMA
PANHANDLE THIS AFTERNOON. OVERNIGHT THE DRYLINE WILL RETREAT AND
ALLOW RELATIVE HUMIDITIES TO RECOVER. HOWEVER...THE NORTHWESTERN
TEXAS AND WESTERN OKLAHOMA PANHANDLE MAY ONLY RECOVER SLIGHTLY WITH
MAXIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY ON
MONDAY FOR MUCH OF THE PANHANDLES AS RELATIVE HUMIDITIES DROP INTO
THE TEENS AND SINGLE DIGITS WITH SOUTHWEST 20 FOOT WINDS OF 20 TO 25
MPH WITH HIGHER GUSTS. THE RECENT RAINFALL ACROSS THE SOUTHERN TEXAS
PANHANDLE AND ANY ADDITIONAL RAINFALL TONIGHT WILL PROVIDE SOME
LIMITATIONS ON FIRE POTENTIAL...TO GO ALONG WITH LOW FUEL LOADING
DUE TO THE ONGOING DROUGHT. FOR NOW WILL KEEP HEADLINES SILENT FOR
THIS TIME PERIOD.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS
THE WESTERN PANHANDLES TUESDAY AFTERNOON AS RELATIVE HUMIDITIES DROP
INTO THE SINGLE DIGITS ONCE AGAIN BEHIND THE DRYLINE AND 20 FOOT
SOUTHERLY WINDS OF 15 TO 25 MPH WINDS. HOWEVER PRECIP CHANCES WILL
BEGIN TO ENTER THE PANHANDLES DURING THE LATE AFTERNOON AND EVENING
HOURS WHICH COULD BRING AN EARLY END TO FIRE WEATHER CONDITIONS.

FIRE WEATHER CONDITIONS FROM WEDNESDAY THROUGH THE REST OF THE WORK
WEEK WILL BE HIGHLY DEPENDENT ON PRECIPITATION EXPECTED TUESDAY AND
WEDNESDAY. SHOULD THE WESTERN PANHANDLES GET LITTLE TO NO
PRECIPITATION TUESDAY AND WEDNESDAY...THEN ELEVATED TO NEAR CRITICAL
FIRE WEATHER CONDITIONS COULD BE POSSIBLE TUESDAY AFTERNOON...AND
ELEVATED FIRE WEATHER CONDITIONS THURSDAY AND FRIDAY.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: DALLAM...HARTLEY...MOORE...SHERMAN.

OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.

&&

11/03
Hazardous weather outlook, May 26, 6:07 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
707 PM CDT SUN MAY 26 2013

OKZ001>003-TXZ001>020-271200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
707 PM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS EVENING
ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST
TEXAS PANHANDLE. A RED FLAG WARNING IS IN EFFECT FOR THIS AREA UNTIL
9 PM THIS EVENING.

SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING EAST
OF A VEGA TO GUYMON LINE. SOME OF THE STRONGER STORMS WILL HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE...WITH DAMAGING WIND AND LARGE
HAIL AS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY
FOR MUCH OF THE PANHANDLES. ELEVATED TO NEAR CRITICAL FIRE WEATHER
CONDITIONS ARE LIKELY TUESDAY ACROSS THE WESTERN HALF OF THE OKLAHOMA
AND TEXAS PANHANDLES. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE WEDNESDAY AND THURSDAY ACROSS THE WESTERN HALF OF THE
PANHANDLES.

THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING ACROSS
THE EASTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES. IF STORMS FORM...
THEY WILL HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. SOME OF THE
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN
HALF OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE
READY FOR LIMITED ACTIVATION THROUGH THIS EVENING.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS WESTERN AND CENTRAL
SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THIS EVENING...MONDAY...
TUESDAY...WEDNESDAY AND THURSDAY.

COCKRELL

In the hours before

Special weather statement, May 26, 5:45 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT SUN MAY 26 2013

TXZ013-017>019-270045-
ARMSTRONG TX-CARSON TX-DONLEY TX-RANDALL TX-
645 PM CDT SUN MAY 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG...SOUTHEASTERN
CARSON...EASTERN RANDALL AND NORTHWESTERN DONLEY COUNTIES UNTIL 745
PM CDT...

AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF PALO DURO CANYON...OR 13
MILES SOUTHWEST OF CLAUDE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CLAUDE...             GROOM...              GOODNIGHT...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 100 AND 114.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3530 10115 3506 10101 3488 10160 3505 10169
TIME...MOT...LOC 2345Z 245DEG 17KT 3500 10155

SCHNEIDER
Special weather statement, May 26, 5:50 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
650 PM CDT SUN MAY 26 2013

TXZ013>015-018-019-270045-
ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-WHEELER TX-
650 PM CDT SUN MAY 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN ARMSTRONG...
EXTREME SOUTHEASTERN CARSON...WESTERN WHEELER...SOUTHERN GRAY AND
NORTHWESTERN DONLEY COUNTIES UNTIL 745 PM CDT...

AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LAKE MCCLELLAN...OR 17 MILES
NORTH OF CLARENDON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MCLEAN...             LAKE MCCLELLAN...     ALANREED...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 115 AND 146.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3548 10057 3523 10043 3506 10102 3522 10112
TIME...MOT...LOC 2350Z 245DEG 17KT 3518 10097

SCHNEIDER
Special weather statement, May 26, 6:53 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
753 PM CDT SUN MAY 26 2013

TXZ010-014-015-019-270200-
DONLEY TX-GRAY TX-HEMPHILL TX-WHEELER TX-
753 PM CDT SUN MAY 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...SOUTHWESTERN
HEMPHILL...GRAY AND EXTREME NORTHERN DONLEY COUNTIES UNTIL 900 PM
CDT...

AT 752 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF LAKE MCCLELLAN...OR 17 MILES
SOUTH OF PAMPA...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEW MOBEETIE...       LEFORS...             LAKE MCCLELLAN...
  KELLERVILLE...        BRISCOE...            MOBEETIE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3575 10029 3551 10012 3518 10095 3533 10106
TIME...MOT...LOC 0053Z 240DEG 31KT 3530 10091

SCHNEIDER
Special weather statement, May 26, 7:07 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
807 PM CDT SUN MAY 26 2013

TXZ013>015-018>020-270215-
ARMSTRONG TX-CARSON TX-COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX-
807 PM CDT SUN MAY 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARMSTRONG...EXTREME
SOUTHEASTERN CARSON...NORTHWESTERN COLLINGSWORTH...SOUTHWESTERN
WHEELER...SOUTHERN GRAY AND NORTHERN DONLEY COUNTIES UNTIL 915 PM
CDT...

AT 805 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF GOODNIGHT...OR 14 MILES EAST
OF CLAUDE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MCLEAN...             LAKE MCCLELLAN...     HOWARDWICK...
  GREENBELT LAKE...     ALANREED...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 117 AND 146.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3536 10052 3510 10043 3496 10113 3515 10119
TIME...MOT...LOC 0108Z 253DEG 24KT 3507 10110

SCHNEIDER

The radar

The Amarillo radar (KAMA), 74 km away, was scanning. The volume nearest the first event began at 01:58 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Donley

When
May 26, 7:59 PM CST to 8:01 PM CST
Where
Donley County, 0.21 mi WSW of Howardwick to 2.21 mi NE of Howardwick
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
35.069, -100.924

An intensifying thunderstorm over the southern Texas Panhandle produced nickel size hail. A storm chaser reported this hail 3 miles north of the city of Howardwick (Donley County). No other information was given with this report.

Hail, Donley

When
May 26, 8:30 PM CST to 8:31 PM CST
Where
Donley County, 3.37 mi E of Jericho to 4.5 mi ENE of Jericho
Measured
1.75 in hail
Reported by
Public
Coordinates
35.170, -100.860

A group of people traveling east on Interstate 40 encountered a decaying thunderstorm. At the US Highway 70 exit the group witnessed the thunderstorm producing golf ball size hail. No information as to whether there was damage to their vehicle or if any other damage was caused by this hail was given.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454512, 454513.